Korean J. Math.  Vol 26, No 3 (2018)  pp.519-535
DOI: https://doi.org/10.11568/kjm.2018.26.3.519

The Gauss sums over Galois rings and its absolute values

Young Ho Jang, Sang Pyo Jun


Let ${\mathcal R}$ denote the Galois ring of characteristic $p^n$, where $p$ is a prime. In this paper, we investigate the elementary properties of Gauss sums over ${\mathcal R}$ in accordance with conditions of characters of Galois rings, and we restate results for Gauss sums in [1, 2, 3, 7, 12, 13]. Also, we compute the modulus of the Gauss sums.


Galois ring, characters of Galois rings, Gauss sums over Galois rings

Subject classification

11T24, 16L60, 42A38, 42B10


Funding for this paper was provided by Namseoul University.

Full Text:



H. Ishibashi, The Terwilliger algebras of certain association schemes over the Galois rings of characteristic 4, Graphs and Combinatorics 12 (1) (1996), 39–54. (Google Scholar)

L. Jin, Z. ShiXin and F. KeQin, The Gauss sums and Jacobi sums over Galois ring GR(p2,r), Science China 56 (2013), 1457–1465. (Google Scholar)

P. Langevin and P. Sol ́e, Gauss sums over quasi-Frobenius rings, Proceedings of The Fifth International Conference on Finite Fields and Applications Fq5, held at the University of Augsburg, Germany, August 2–6, 1999, pp. 329–340. (Google Scholar)

R. Lidl and H. Niederreiter, Finite fields, Addison-Wesley, London, 1997. (Google Scholar)

B. R. McDonald, Finite Rings with Identity, Marcel Dekker, 1974. (Google Scholar)

A. A. Nechaev, Kerdock code in a cyclic form, Discrete Math. Appl. 1 (1991), 365–384. (Google Scholar)

Y. Oh and H. J. Oh, Gauss sums over Galois rings of characteristic 4, Kangweon-Kyungki Math. Jour. 9 (1) (2001), 1–7. (Google Scholar)

F. Ozbudak and Z. Saygi, Some constructions of systematic authentication codes using Galois rings, Des. Codes Cryptography 41 (3) (2006), 343–357. (Google Scholar)

R. Raghavendran, Finite associative rings, Compositio Math. 21 (1969), 195–229. (Google Scholar)

F. Shuqin and H. Wenbao, Character sums over Galois rings and primitive polynomials over finite fields, Finite Fields and Their Applications 10 (2004), 36–52. (Google Scholar)

Z. X. Wan, Lectures on Finite Fields and Galois Rings, World Scientific, 2003. (Google Scholar)

M. Yamada, Distance-Regular Digraphs of Girth 4 Over an Extension Ring of Z/4Z, Graphs and Combinatorics 6 (1990), 381–394. (Google Scholar)

M. Yamada, Difference sets over the Galois rings with odd extension degrees and characteristic an even power of 2, Des. Codes Cryptogr. 67 (2013), 37–57. (Google Scholar)


  • There are currently no refbacks.

ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr